Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 7, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Nov 26, 2021, 2:30 PM MST for Petroleum County, Phillips County, Montana. It took effect at Nov 28, 2021, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2021, 2:30 PM MST (21:30 UTC)
- In effect from
- Nov 28, 2021, 8:00 AM MST
- Expired
- Nov 27, 2021, 1:05 PM MST
- In force
- Issued by
- NWS Glasgow, MT
Counties Petroleum County, MT, Phillips County, MT
The radar
The Glasgow radar (KGGW), 123 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS75 KGGW 262130 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 230 PM MST Fri Nov 26 2021 MTZ016-021-271200- /O.NEW.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/ /O.CON.KGGW.LW.Y.0052.000000T0000Z-211127T1100Z/ Central and Southeast Phillips-Petroleum- Including the cities of Malta and Winnett 230 PM MST Fri Nov 26 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY FOR FORT PECK LAKE... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...For the Lake Wind Advisory, west winds 15 to 25 mph with gusts up to 35 mph. * WHAT...For the High Wind Watch, west winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Central and Southeast Phillips and Petroleum Counties. * WHEN...For the Lake Wind Advisory, until 4 AM MST Saturday. * WHEN...For the High Wind Watch, from Sunday morning through Sunday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles along Highway 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ017-022-023-271100- /O.CON.KGGW.LW.Y.0052.000000T0000Z-211127T1100Z/ Central and Southern Valley-Garfield-McCone- Including the city of Fort Peck 230 PM MST Fri Nov 26 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MST SATURDAY FOR FORT PECK LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Fort Peck Lake. * WHEN...Until 4 AM MST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ MTZ059-060-271200- /O.NEW.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/ Northern Phillips-Southwest Phillips- Including the cities of Whitewater and Zortman 230 PM MST Fri Nov 26 2021 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Northern Phillips and Southwest Phillips Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles along Highway 191. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
994 WWUS75 KGGW 270947 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 247 AM MST Sat Nov 27 2021 MTZ016-021-272300- /O.CAN.KGGW.LW.Y.0052.000000T0000Z-211127T1100Z/ /O.CON.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/ Central and Southeast Phillips-Petroleum- Including the cities of Malta and Winnett 247 AM MST Sat Nov 27 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...LAKE WIND ADVISORY IS CANCELLED... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Phillips and Petroleum Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ MTZ017-022-023-271100- /O.CAN.KGGW.LW.Y.0052.000000T0000Z-211127T1100Z/ Central and Southern Valley-Garfield-McCone- 247 AM MST Sat Nov 27 2021 ...LAKE WIND ADVISORY IS CANCELLED... Northwest winds have diminished to 5 to 15 mph early this morning and will remain light during the day today. $$ MTZ059-060-272300- /O.CON.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/ Northern Phillips-Southwest Phillips- Including the cities of Whitewater and Zortman 247 AM MST Sat Nov 27 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Phillips County. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
777 WWUS75 KGGW 272005 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 105 PM MST Sat Nov 27 2021 MTZ016-021-059-060-281200- /O.UPG.KGGW.HW.A.0007.211128T1500Z-211129T0300Z/ /O.NEW.KGGW.HW.W.0010.211128T1500Z-211129T0300Z/ Central and Southeast Phillips-Petroleum-Northern Phillips- Southwest Phillips- Including the cities of Malta, Saco, Winnett, Whitewater, and Zortman 105 PM MST Sat Nov 27 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Central and Southeast Phillips, Petroleum, Northern Phillips and Southwest Phillips Counties. * WHEN...From 8 AM to 8 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...US 191 will be impacted by dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ022-281200- /O.NEW.KGGW.HW.W.0010.211128T1500Z-211129T0300Z/ Garfield- Including the city of Jordan 105 PM MST Sat Nov 27 2021 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Garfield County. * WHEN...From 8 AM to 8 PM MST Sunday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ017-023-281200- /O.NEW.KGGW.LW.Y.0053.211128T1600Z-211129T1000Z/ Central and Southern Valley-McCone- Including the city of Fort Peck 105 PM MST Sat Nov 27 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 3 AM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central and Southern Valley and McCone Counties. * WHEN...From 9 AM Sunday to 3 AM MST Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 26, 2:40 AM MST, 11 hours 50 minutes earlier.
Area forecast discussion, Nov 26, 2:40 AM MST, 11 hours 50 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 240 AM MST Fri Nov 26 2021 .DISCUSSION... Upper ridge covers a large portion of the western US at this time. While the ridge will remain over the western US in various configurations the next several days, shortwave wave troughs will flatten it at times. One of those shortwaves will move through the forecast area today and bring a dry cold front this afternoon. It will be a warm day with gusty west winds that will be strong enough to maintain the Lake Wind Advisory for Fort Peck Lake but not strong enough to keep High Wind Warning going in the Little Rockies of SW Phillips County. Saturday will be not as warm as today with a surface high bringing light winds to the area. Ridge rebounds over Montana Saturday Night and Sunday and bring very warm air into the area for Sunday. A surface low moving through the Canadian Prairies will produce gusty west winds which will aid in mixing the warm air to the surface. Record highs are likely in some locations with highs in the 50s NE and 60s SW. Glasgow's record high for Sunday is 57 and the current forecast high there is 64. The next wave flattens the ridge somewhat with a cold front Sunday Night and Monday. Monday will be not as warm with highs 40s NE and 50s SW and Tuesday will be somewhat cooler. Ridge rebounds for the middle of next week with more very warm temperatures. && .AVIATION... UPDATED: 0900Z FLIGHT CONDITIONS: VFR. LLWS: Will be present this morning until daytime heating mixes some of those higher winds aloft to the surface. WINDS: Light and variable early. West winds 5 to 15 knots develop this morning and increase to 15 to 25 knots this afternoon with gusts 25 to 35 knots. Wind become NW this evening and diminish to 5 to 10 knots overnight. SYNOPSIS: Look for varying amounts of mid and high clouds today. A cold front this evening will turn winds to the NW with clearing skies. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 4 AM MST Saturday For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.